Alert archive / Michigan / Gale Warnings in 2019

Gale Warning 31, NWS Gaylord, MI

December 30, 2019

NWS Gaylord, MI issued this gale warning at Dec 30, 2019, 10:36 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 30, 2019, 10:36 AM EST (15:36 UTC)
Expired
Dec 30, 2019, 9:54 PM EST
In force
11 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

061 
WHUS73 KAPX 301536
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1036 AM EST Mon Dec 30 2019

LSZ321-302345-
/O.NEW.KAPX.GL.W.0031.191230T1536Z-191231T0400Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
1036 AM EST Mon Dec 30 2019

...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WHAT...Highest gusts up to 35 kt and highest waves around 5 
  feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ323-344>346-302345-
/O.CON.KAPX.GL.W.0030.000000T0000Z-191231T0400Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1036 AM EST Mon Dec 30 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WHAT...Highest gusts up to 45 kt and highest waves around 12 
  feet.

* WHERE...Point Betsie to Sleeping Bear Point MI, Grand Traverse 
  Bay south of a line Grand Traverse Light to Norwood MI, 
  Sleeping Bear Point to Grand Traverse Light MI and Manistee to 
  Point Betsie MI.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ345>348-LMZ341-342-LSZ322-302345-
/O.CON.KAPX.GL.W.0030.000000T0000Z-191231T0400Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1036 AM EST Mon Dec 30 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WHAT...Highest gusts up to 45 kt and highest waves around 16 
  feet.

* WHERE...Portions of Lake Michigan, Lake Huron and Lake 
  Superior. 

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ349-302345-
/O.CON.KAPX.GL.W.0030.000000T0000Z-191231T1100Z/
Sturgeon Pt to Alabaster MI-
1036 AM EST Mon Dec 30 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY...

* WHAT...Highest gusts up to 45 kt and highest waves around 13 
  feet.

* WHERE...Sturgeon Pt to Alabaster MI.

* WHEN...Until 6 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
2 follow-up statements
789 
WHUS73 KAPX 302035
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
335 PM EST Mon Dec 30 2019

LMZ323-344>346-310400-
/O.CON.KAPX.GL.W.0030.000000T0000Z-191231T0400Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
335 PM EST Mon Dec 30 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WHAT...Highest gusts up to 40 kt and highest waves around 12 
  feet.

* WHERE...Point Betsie to Sleeping Bear Point MI, Grand Traverse 
  Bay south of a line Grand Traverse Light to Norwood MI, 
  Sleeping Bear Point to Grand Traverse Light MI and Manistee to 
  Point Betsie MI.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ345>348-LMZ341-342-LSZ322-310400-
/O.CON.KAPX.GL.W.0030.000000T0000Z-191231T0400Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
St. Marys River Point Iroquois to E. Potagannissing Bay-
335 PM EST Mon Dec 30 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WHAT...Highest gusts up to 40 kt and highest waves around 11 
  feet.

* WHERE...Portions of Lake Michigan, Lake Huron and Lake 
  Superior. 

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ349-310445-
/O.CON.KAPX.GL.W.0030.000000T0000Z-191231T1100Z/
Sturgeon Pt to Alabaster MI-
335 PM EST Mon Dec 30 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY...

* WHAT...Highest gusts up to 40 kt and highest waves around 8 
  feet.

* WHERE...Sturgeon Pt to Alabaster MI.

* WHEN...Until 6 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ321-310400-
/O.CON.KAPX.GL.W.0031.000000T0000Z-191231T0400Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
335 PM EST Mon Dec 30 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WHAT...Highest gusts up to 35 kt and highest waves around 4 
  feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
566 
WHUS73 KAPX 310254
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
954 PM EST Mon Dec 30 2019

LSZ322-311000-
/O.CAN.KAPX.GL.W.0030.000000T0000Z-191231T0400Z/
/O.NEW.KAPX.SC.Y.0121.191231T0254Z-191231T1000Z/
St. Marys River Point Iroquois to E. Potagannissing Bay-
954 PM EST Mon Dec 30 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Highest gusts up to 25 kt.

* WHERE...St. Marys River Point Iroquois to E. Potagannissing 
  Bay.

* WHEN...Until 5 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-311000-
/O.CAN.KAPX.GL.W.0031.000000T0000Z-191231T0400Z/
/O.NEW.KAPX.SC.Y.0121.191231T0254Z-191231T1000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
954 PM EST Mon Dec 30 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Highest gusts up to 30 kt and highest waves around 5 
  feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...Until 5 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>348-311000-
/O.CAN.KAPX.GL.W.0030.000000T0000Z-191231T0400Z/
/O.NEW.KAPX.SC.Y.0121.191231T0254Z-191231T1000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
954 PM EST Mon Dec 30 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Highest gusts up to 30 kt and highest waves around 7 
  feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary.

* WHEN...Until 5 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ323-341-342-344>346-311000-
/O.CAN.KAPX.GL.W.0030.000000T0000Z-191231T0400Z/
/O.NEW.KAPX.SC.Y.0121.191231T0254Z-191231T1000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
954 PM EST Mon Dec 30 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Highest gusts up to 30 kt and highest waves around 11 
  feet.

* WHERE...Portions of Lake Michigan. 

* WHEN...Until 5 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ349-311100-
/O.CON.KAPX.GL.W.0030.000000T0000Z-191231T1100Z/
Sturgeon Pt to Alabaster MI-
954 PM EST Mon Dec 30 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY...

* WHAT...Highest gusts up to 40 kt and highest waves around 6 
  feet.

* WHERE...Sturgeon Pt to Alabaster MI.

* WHEN...Until 6 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Dec 30, 10:19 AM EST, 17 minutes earlier.

Area forecast discussion, Dec 30, 10:19 AM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1019 AM EST Mon Dec 30 2019

.UPDATE...
Issued at 1019 AM EST Mon Dec 30 2019

Busy morning with heavy rain transitioning very abruptly to a burst
of heavy wet snow. Multiple reports over an inch for 24 hr total
rain ending between 7 and 8 am. Snow transitioned at the office just
after 8am, with 3.4 inches falling within 1.5 hours. Multiple other
reports have come in with similar snow fall rates of about 1.5"/hr.
Expect snowfall rates to stay at this for the next hour or so
especially for northwest lower and portions of eastern upper close
to the Lake Michigan shoreline. Areas close to the lake Huron
shoreline are at the beginning stages of becoming dry slotted given
satellite and radar trends. The 988mb low is centered over Alpena,
and will rotate around the upper level low to the northwest into the
UP through the early afternoon. Will monitor wind concerns with
heavy wet snow sticking to elevated objects; potential for some
isolated power outages later. Exact track and placement of the
surface low will dictate potential placement of lake effect snow
starting this evening and overnight into Tuesday morning.

&&

.NEAR TERM...(Today through Tonight)
Issued at 316 AM EST Mon Dec 30 2019

Impactful weather: Freezing rain and ice accumulation in eastern
upper Michigan this morning. Very windy with lakeshore flooding
issues likely. Snow accumulation starting today with better
accumulations tonight. Winter Weather Advisories have been extended
and new ones are going to be issued.

Pattern synopsis and forecast:

A stacked and deep low pressure system was spinning over the IA/MN
border early this morning, while a new area of low pressure has been
developing in SE WI/far NW IL. This new low pressure was out ahead
of a strong shortwave rounding the base of the large scale upper
troughing. Very strong forcing/impressive deep layer -divQ was
associated with this wave, due to theta-e advection, DPVA and very
impressive upper divergence ahead of a 120kt upper jet. The result,
is widespread rain overtaking all of nrn Michigan. Sfc temperatures
were flirting with the freezing mark again in portions of eastern
upper, and with a continued warm nose aloft (+2 to +3C H8 temps),
more freezing rain and ice accumulation has been occurring. Sort of
a nasty early morning. Back to the west, an occluded front attaches
the two sfc lows, with a cold front extending south of the newly
developed low.

A very complicated forecast for sure. One of the more complicated
seen in quite some time. The newly developed low, associated strong
shortwave, very strong forcing, and resultant rain, will lift up
through nrn MI/Lake Huron this morning, before rotating NW, to the
backside of the approaching stacked circulation. Strong dynamical
cooling ensues through this morning, virtually eroding any warmer
air aloft. This will allow snow to start mixing in with remaining
rainfall. Meanwhile, a dry slot will cut across much of NE lower,
with fcst soundings looking more drizzly by late morning and
certainly this afternoon, as moisture gets stripped out above under
the -8C to -10C isotherm. Temperatures through the day will largely
be in the 34F to 37F range, seemingly not allowing for just snow to
fall for most of today, and also, the majority of the heavier
precipitation is expected to lift back to the NW before any
significant snow can fall today, for most areas. Latest data
suggests that there could be a half inch to an inch in portions of
NW lower, and maybe 1-2" across western Chip/Mack counties, in the
coldest of air aloft. No snow is expected across NE lower today. In
addition, a very tight pressure gradient works it's way into much of
the region during the afternoon, with deepening mixing tapping
strong SW winds aloft, leading to very strong sfc based winds of 35
to 45 mph across nrn lower, up through the southern St. Mary's river
system and Drummond Island. A wind advisory has been issued for
these areas.

The sfc low drifts back into nrn Michigan through tonight, with the
gradient slacking, and the winds weakening. In addition, more
shortwave energy and deeper moisture work their way across all of
the region. Temperatures will continue to cool through the night,
and the Lakes will get activated by increasing delta t's/overlake
instability. This will turn the primary precipitation type over to
snow. SW 1000-850mb winds will turn more out of the west and
northwest, with lake enhanced snows bringing better snow
accumulations to the SW/West flow regimes. As it stands now, can see
2-5 inches of snow over much of NW lower and interior eastern upper.
Have thus extended the Winter Weather Advisory through tonight for
eastern upper, while issuing a new Advisory for the Grand Traverse
Bay area.

Also, the strong early easterly winds and high waves will keep the
Lake Shore Flood Advisories going today, while additional Lakeshore
Flood Advisories have been issued for Benzie and Manistee counties
for the strong SW winds.

Whew.

Highs today will be in the mostly in the middle 30s today, with lows
tonight in CAA, dropping into mainly the 25F to 30F range.

&&

.SHORT TERM...(Tuesday through Wednesday)
Issued at 316 AM EST Mon Dec 30 2019

High Impact Weather Potential: Accumulating lake effect snow Tuesday
into Wednesday.

Synopsis: A longwave trough centered overhead and main jet max will
continue to propagate east into the Atlantic during the period as an
amplified trough moves into Baja California by Wednesday. The system
impacting the Great Lakes will be mostly vertically stacked by
Tuesday morning, which halts substantial advections from further
supporting/deepening the associated cyclone. The cyclone is expected
to depart to the east beginning Tuesday morning. A speed max should
be rotating around the upper-level low over the state to start the
timeframe with a relatively weak shortwave moving through the
forecast area late Tuesday behind this.

Forecast/Details: The main focus of the period will be accumulating
lake effect snow beginning Tuesday morning, which is expected to
last into Wednesday morning across the typical west-northwest flow
belts of northern Michigan. The departing cyclone brings west-
northwest winds in behind it. The beginning of lake enhanced/lake
effect snow depends on when this cyclone begins to vacate the Great
Lakes, which is expected to be Tuesday morning. Forecast soundings
across far northwest lower MI display deep, saturated low-level
profiles up to 700mb to begin the period with saturated DGZs to
support dendritic growth. With surface temperatures in the upper 20s
and water temps around 7 C across the northern 1/3 of Lake Michigan,
ample instability exists to support accumulating snow, especially
with the aforementioned favorable moisture and dominant crystal
type. Ridging moving into the region early Wednesday begins to kick
moisture out of the area and shrinks favorable inversion heights for
heavier snowfall. While the most favorable window is on Tuesday,
lake effect snow with smaller needles/columns can continue into
Wednesday morning depending on the timing of the departing system.

Accumulations across far northwest lower MI are expected to be near
3-4" at this time with locally higher amounts possible with more
organized bands. Portions of eastern upper MI will likely see less
snowfall than typical lake effect snow set ups as the cyclone
located close to the forecast area will disrupt more favorable winds
to support higher accumulations. An inch or two is generally
expected across portions of Chippewa county. Confidence in forecast
snow totals will increase as Tuesday moves closer as uncertainty
with how this complex system will develop still exists in the near
term.

Otherwise, gusty winds will continue through Tuesday before dying
down some heading into Wednesday. The remainder of the period is
expected to be dry on Wednesday. High temperatures on both days will
be near 30 degrees across much of the area with overcast skies
giving way to partly/mostly cloudy conditions by Wednesday afternoon.

.LONG TERM...(Wednesday night through Sunday)
Issued at 316 AM EST Mon Dec 30 2019

High Impact Weather: Potential storm system to impact the Great
Lakes late week.

The period begins with quiet weather across northern Michigan as
upper-level ridging will be centered over much of the eastern CONUS.
However, this quiet weather may not last long as another storm
system could impact the Great Lakes late in the week. The
aforementioned trough moving into Baja California will continue to
progress to the east, likely providing ample support to develop a
cyclone in the southern Great Plains. Latest guidance suggests that
this cyclone will move northeast into the region by late
Friday/early Saturday. However, large forecast uncertainty exists at
this timeframe with regards to the locations of greatest impacts.
With any system this time of year, all winter precipitation hazards
are possible. Northwest winds behind this system will likely bring
colder air from Canada that will help spark more lake effect snow
across northwest flow belts this coming weekend. Otherwise, high
temps in the upper 30s are expected Thursday and Friday before
dropping back down to near freezing over the weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 557 AM EST Mon Dec 30 2019

Extended period of IFR/MVFR conditions expected in low clouds,
along with moderate to heavy rain mixing with snow this afternoon,
before changing to all snow tonight. This is due to deep low
pressure lifting into nrn Michigan this morning, which will lift
off to the north this afternoon through tonight. Gusty east winds
early this morning will diminish some through the morning, but
will become very gusty out of the southwest this afternoon. Snow
ratios around 10:1 this afternoon will rise to 15:1 tonight.
Snowfall rates are generally expected to be below an inch per
hour, but brief periods of heavier snow is possible for the NW
lower airports tonight. Total snowfall across NW lower tonight is
expected to be roughly 2-5 inches, with maybe an inch at APN.

&&

.MARINE...
Issued at 316 AM EST Mon Dec 30 2019

Deep low pressure will wrap into the region today, then linger until
Tuesday morning, before finally departing east later Tuesday and
Tuesday night. A tight easterly pressure gradient will continue to
result in gales over much of Lake Huron and around the Straits,
before winds go lighter and more variable over much of Lake Michigan
and Whitefish Bay with the arrival of low pressure. The gradient
then tightens up very quickly by afternoon, with strong southerly
winds bringing renewed gales to most nearshore waters. Speeds taper
off tonight before turning more north and west with the departure of
the low pressure. Several nearshore waters will need advisories
tonight through Tuesday night.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until 11 AM EST Tuesday for MIZ020-025-
     026-031-032.
     WINTER WEATHER ADVISORY until 7 AM EST Tuesday for MIZ086>088-
     095-096.
     LAKESHORE FLOOD ADVISORY until 4 PM EST this afternoon for
     MIZ017-018-024-030-036-088-096.
     WINTER WEATHER ADVISORY until 7 PM EST this evening for
     MIZ016>018-021>024-027>030-033>036-099.
     WIND ADVISORY until 7 PM EST this evening for MIZ016>018-021>024-
     027>030-033>036-041-042-099.
     LAKESHORE FLOOD ADVISORY until 4 AM EST Tuesday for MIZ025-031.
LH...GALE WARNING until 11 PM EST this evening for LHZ345>348.
     GALE WARNING until 6 AM EST Tuesday for LHZ349.
LM...GALE WARNING until 11 PM EST this evening for LMZ323-341-342-
     344>346.
LS...GALE WARNING until 11 PM EST this evening for LSZ322.
&&

UPDATE...STJ
NEAR TERM...SMD
SHORT TERM...DJC
LONG TERM...DJC
AVIATION...SMD
MARINE...SMD
Hazardous weather outlook, Dec 30, 3:34 AM EST, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
334 AM EST Mon Dec 30 2019

MIZ016>018-020>036-041-042-086>088-095>099-310845-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
334 AM EST Mon Dec 30 2019

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

Rain, along with some freezing rain in eastern upper Michigan,
will mix with, then changeover to all snow by tonight.
Accumulations will occur in eastern upper and portions of
northwest lower Michigan. Please refer to the Winter Weather
Advisories for further details.

Periods of heavy rainfall, the majority of which will occur this
morning, may lead to areas of lowland and river flooding across
northern Michigan. Please refer to the Hydrologic Outlook for
further details.

Lakeshore flooding and beach erosion may occur today, along
coastal areas of Lake Huron, as well as, coastal areas of Benzie
and Manistee counties of Lake Michigan this afternoon and tonight.

Very gusty winds are expected across much of northern Michigan
this afternoon into early this evening. Please see the Wind
Advisory for further details.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Accumulating lake effect/enhanced snow is expected to continue
Tuesday and Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather, rain
and snow amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-310845-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
334 AM EST Mon Dec 30 2019

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

Gale force winds are expected over much of the Great Lakes
tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Gale force winds are again expected over most of the nearshore
waters Monday into Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

In the hours before

Local storm report, Dec 30, 9:00 AM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
900 AM EST MON DEC 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 AM     HEAVY RAIN       AU GRES                 44.04N 83.69W
12/30/2019  M0.71 INCH       ARENAC             MI   TRAINED SPOTTER

&&

JSL
Local storm report, Dec 30, 9:39 AM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
939 AM EST MON DEC 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       4 SW SMITHVILLE         44.49N 85.21W
12/30/2019  M1.35 INCH       MISSAUKEE          MI   TRAINED SPOTTER

            24 HOUR RAIN FALL. ALSO RECEIVED 3.5 INCHES
            OF SNOW IN THE LAST FEW HOURS AFTER THE
            CHANGE OVER.

&&

JSL
Local storm report, Dec 30, 9:57 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
957 AM EST MON DEC 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HEAVY RAIN       CENTRAL LAKE            45.07N 85.26W
12/30/2019  M3.00 INCH       ANTRIM             MI   TRAINED SPOTTER

            1.5 HOUR TOTAL.

&&
Local storm report, Dec 30, 9:58 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
958 AM EST MON DEC 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HEAVY SNOW       CENTRAL LAKE            45.08N 85.26W
12/30/2019  M3.0 INCH        ANTRIM             MI   TRAINED SPOTTER

            1.5 HR TOTAL.

&&
Local storm report, Dec 30, 9:59 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
959 AM EST MON DEC 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HEAVY SNOW       EAST JORDAN             45.16N 85.12W
12/30/2019  M3.0 INCH        CHARLEVOIX         MI   TRAINED SPOTTER

            2.0 HOUR TOTAL.

&&
Local storm report, Dec 30, 10:06 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1006 AM EST MON DEC 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY SNOW       INDIAN RIVER            45.41N 84.61W
12/30/2019  M2.1 INCH        CHEBOYGAN          MI   TRAINED SPOTTER

            1.5 HOUR TOTAL.

&&

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 12:03 AM ESTWind AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Charlevoix, Cheboygan and 12 more19 hr
Dec 30, 12:03 AM ESTWinter Weather AdvisoryAPXAlcona, Alpena, Antrim, Benzie, Charlevoix, Cheboygan and 15 more35 hr
Dec 30, 8:18 AM ESTRiver Flood WarningAPXArenac71 hr

Nearby

Gale Warnings in Michigan, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.